Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS Mobile, AL

April 1, 2016Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 1, 2016, 2:32 AM CDT for Monroe County, Wilcox County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 2:32 AM CDT (07:32 UTC)
Expired
Apr 1, 2016, 3:00 AM CDT
In force
28 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 151 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

168 
WUUS54 KMOB 010732
SVRMOB
ALC099-131-010800-
/O.NEW.KMOB.SV.W.0113.160401T0732Z-160401T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
232 AM CDT FRI APR 1 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHEASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 300 AM CDT

* AT 231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VREDENBURGH...
  OR 16 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VREDENBURGH...PINE APPLE AND OAK HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3186 8693 3167 8741 3179 8752 3181 8752
      3205 8712 3205 8705
TIME...MOT...LOC 0731Z 239DEG 49KT 3177 8740 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
539 
WWUS54 KMOB 010749
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 AM CDT FRI APR 1 2016

ALC099-010758-
/O.CAN.KMOB.SV.W.0113.000000T0000Z-160401T0800Z/
MONROE AL-
249 AM CDT FRI APR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONROE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3186 8693 3183 8701 3183 8749 3205 8712
      3205 8705
TIME...MOT...LOC 0748Z 244DEG 46KT 3188 8716 

$$

ALC131-010800-
/O.CON.KMOB.SV.W.0113.000000T0000Z-160401T0800Z/
WILCOX AL-
249 AM CDT FRI APR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN WILCOX COUNTY...

AT 248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK HILL...OR 11
MILES SOUTHEAST OF CAMDEN...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PINE APPLE AND OAK HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3186 8693 3183 8701 3183 8749 3205 8712
      3205 8705
TIME...MOT...LOC 0748Z 244DEG 46KT 3188 8716 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:36 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 31, 11:36 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1136 PM CDT THU MAR 31 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
06Z ISSUANCE...A COLD FRONT WILL STALL ACROSS THE AREA TODAY BEFORE
MOVING SOUTH FRIDAY NIGHT. AS THE FRONT MOVES INTO THE AREA...CHANCES
FOR RAIN WILL INCREASE OVERNIGHT AND THROUGH THE DAY ON FRIDAY. SOME
PATCHY FOG CAN ALSO BE EXPECTED OVERNIGHT. SEVERAL ROUNDS OF SHOWERS
AND STORMS CAN BE EXPECTED THROUGH THE DAY ON FRIDAY. /13

&&

.PREV DISCUSSION... /ISSUED 907 PM CDT THU MAR 31 2016/

DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

UPDATE...THE CURRENT FORECAST REMAINS ON TRACK THIS EVENING. WE
CONTINUE TO WATCH OUR EXTREME NORTHERN ZONES WHERE A TORNADO WATCH
REMAINS IN EFFECT UNTIL 1 AM. CONDITIONS REMAIN FAVORABLE FOR
ROTATING STORMS IN THESE AREAS. NEAR TERM MODELS CONTINUE TO INDICATE
ADDITIONAL DEVELOPMENT DURING THE OVERNIGHT HOURS AND WILL HAVE TO BE
WATCHED FOR POSSIBLE SEVERE AND FLASH FLOODING. /13

PREV DISCUSSION... /ISSUED 634 PM CDT THU MAR 31 2016/

DISCUSSION...SEE UPDATED INFORMATION BELOW.

MESOSCALE UPDATE...THE FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO
WATCH #72 FOR CHOCTAW...CLARKE AND WILCOX COUNTIES IN INTERIOR
SOUTHWEST ALABAMA UNTIL 1 AM CDT. ISOLATED SUPERCELL HAS RAPIDLY
STRENGTHENED OVER CHOCTAW COUNTY OVER THE PAST 30 MINUTES WITHIN
REGION OF ENHANCED 0-1 KM SRH VALUES OF 200-250 M2/S2 AND MLCAPE
VALUES APPROACHING 1000 J/KG. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE AS THIS STORM CROSSES E-NE INTO
NORTHERN CLARKE AND WILCOX COUNTIES OVER THE NEXT 1-2 HOURS. NO
OTHER SIGNS OF ADDITIONAL DEVELOPMENT OUTSIDE OF STORMS IN THESE
COUNTIES ATTM. STILL SOME POTENTIAL FOR ANOTHER COMPLEX OF STORMS TO
APPROACH INTERIOR SOUTHEAST MS AND SOUTHWEST AL AGAIN AROUND OR
SHORTLY AFTER MIDNIGHT.
/21

AVIATION...
00Z ISSUANCE...VCTS AND VCSH EXPECTED THROUGH THE EVENING AT ALL
TERMINAL SITES. CEILINGS LOWER ALONG WITH INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS INCREASE AFTER MIDNIGHT AND CONTINUE
THROUGH MUCH OF FRIDAY AS A COLD FRONT STALLS ACROSS THE AREA.
SEVERAL ROUNDS OF OF SHOWERS AND STORMS WILL MOVE ALONG THE
STALLED BOUNDARY THROUGH THE DAY ON FRIDAY. /13

PREV DISCUSSION... /ISSUED 404 PM CDT THU MAR 31 2016/

NEAR TERM /NOW THROUGH FRIDAY/...INITIAL IMPULSE RESPONSIBLE FOR
A LONG LIVED SUPERCELL THAT TRANSLATED FROM PERRY COUNTY MS TO
COVINGTON COUNTY AL IS SHIFTING EAST OF THE FORECAST AREA WITH WATER
VAPOR IMAGERY SHOWING A DRIER MID LEVEL AIRMASS IN PLACE IN THE WAKE
OF THIS FEATURE. STILL A FEW SHOWERS LINGERING AROUND PORTIONS OF
SOUTH CENTRAL AL AND THE NORTHWEST FL PANHANDLE AS OF 3 PM CST. NEXT
ADDITIONAL UPSTREAM EMBEDDED MID LEVEL SHORTWAVE IMPULSES ARE
RESULTING IN THE DEVELOPMENT OF NEW CONVECTION ACROSS PORTIONS OF
SOUTHEAST LA INTO SOUTH CENTRAL MS IN THE WARM SECTOR AHEAD OF A
SURFACE COLD FRONT STRETCHING FROM EAST TX THROUGH THE UPPER
MIDWESTERN STATES THIS AFTERNOON. AREA SURFACE OBSERVATIONS LOCALLY
SHOW A WARM AND VERY MOIST SOUTHERLY FLOW PATTERN IN PLACE ACROSS
THE CENTRAL GULF COAST REGION EARLY THIS AFTERNOON...WITH
TEMPERATURES IN THE LOWER TO MID 70S ACROSS MUCH OF THE REGION
[UPPER 70S IN A FEW SPOTS] AND SURFACE DEWPOINTS IN THE UPPER 60S TO
LOWER 70S. MLCAPE VALUES ARE GENERALLY RANGING BETWEEN 500-1000 J/KG
ACROSS MUCH OF THE AREA...AND LOCALLY JUST OVER 1000 J/KG NEAR THE
IMMEDIATE COAST IN THE HIGHER DEWPOINT AIRMASS. DEEP LAYER SHEAR
VALUES OF 40-50 KNOTS AREA ALSO STILL IN PLACE ACROSS THE REGION.

FOR THE NEAR TERM FORECAST...CONVECTION SHOULD BE SCATTERED IN
NATURE ACROSS THE FORECAST AREA THROUGH THIS EVENING...MOSTLY IN THE
FORM OF SHOWERS...THOUGH WE WILL BE WATCHING FOR THE POSSIBILITY OF
A FEW STRONGER SHOWERS/STORMS DEVELOPING INTO SOUTHEAST MS AND
INTERIOR SOUTHWEST AL LATE THIS AFTERNOON INTO EARLY THIS EVENING
WHERE THE ATMOSPHERE MAY FURTHER DESTABILIZE AHEAD OF APPROACHING
EMBEDDED SHORTWAVE IMPULSES. WILL KEEP RAIN/STORM PROBABILITIES
MOSTLY IN THE 40-50 PERCENT RANGE. THE HRRR ALSO HINTS THAT A
CONVECTIVE COMPLEX OF STORMS MAY BECOME ORGANIZED OVER CENTRAL
PORTIONS OF MS BY THIS EVENING. WHILE MUCH OF THIS CONVECTION MAY
REMAIN CONFINED TO THE NORTHWEST OF OUR AREA THIS EVENING...STORMS
MAY DEVELOP SOUTHWARD INTO OUR INTERIOR SOUTHEAST MS/SOUTHWEST AL
COUNTIES LATE IN THE EVENING OR AROUND MIDNIGHT. FOR THAT REASON
WILL HAVE POPS IN THE LIKELY CATEGORY IN OUR FAR NORTHWESTERN
ZONES...WHICH MATCHES WELL WITH THOUGHTS FROM NEIGHBORING OFFICES.
CONVECTION SHOULD CONTINUE TO DEVELOP SOUTHEASTWARD ACROSS THE
REMAINDER OF THE FORECAST AREA AFTER MIDNIGHT INTO THE EARLY MORNING
HOURS FRIDAY. THERE WILL BE PLENTY OF DEEP LAYER SHEAR IN PLACE
OVERNIGHT...WITH 0-6 KM VALUES 50-60 KNOTS OVER THE INTERIOR AFTER
MIDNIGHT...ALONG WITH CONTINUED INSTABILITY [MLCAPE VALUES OF 1000-
1500 J/KG]...AND STEEPENING MID LEVEL LAPSE RATES [700-500 MB VALUES
APPROACHING 7-8 C/KM OVER THE INTERIOR].  THUS...A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS STORMS DEVELOP
SOUTHEASTWARD. PRIMARY HAZARDS SHOULD BE LARGE HAIL AND DAMAGING
WINDS...THOUGH AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT GIVEN
LOCALIZED 0-3 KM SRH VALUES BETWEEN 200-300 M2/S2.

THE SEVERE THREAT MAY BECOME MORE ISOLATED AFTER FRIDAY MORNING...
WITH IMPACTS FOCUSING MORE ON A HEAVY RAIN/FLASH FLOODING THREAT
HEADING INTO FRIDAY AFTERNOON AND EVENING. PRECIPITABLE WATER VALUES
ARE FORECAST TO RISE TO THE 1.75 TO 2 INCH RANGE ESPECIALLY ALONG
AND EAST OF I-65 AND CLOSE TO THE COAST BY LATE FRIDAY AFTERNOON.
SURFACE COLD FRONT WILL SLOWLY APPROACH THE REGION...WHILE SHORTWAVE
IMPULSES TRANSLATING OVER THE FRONTAL ZONE RESULT IN NUMEROUS TO
WIDESPREAD SHOWERS AND STORMS ACROSS THE FORECAST AREA. OUR LATEST
FORECAST CONTINUES TO TREND TO 2-4 INCH RAINFALL TOTALS POSSIBLE
ACROSS MUCH OF THE REGION FRIDAY INTO FRIDAY EVENING WITH ISOLATED
TOTALS OF 6-8 INCHES POSSIBLE. WE WILL CONTINUE THE FLASH FLOOD
WATCH THROUGH LATE FRIDAY NIGHT. GIVEN THE ANOMALOUSLY HIGH
PRECIPITABLE WATER AIRMASS...WE MAY HAVE TO ADJUST RAINFALL AMOUNTS
UPWARD SLIGHTLY NEAR THE COAST WITH LATER FORECASTS...SOMETHING WE
WILL CONTINUE TO MONITOR. LOWS TONIGHT MOSTLY IN THE UPPER 60S TO
AROUND 70...HIGHS FRIDAY SHOULD ONLY WARM INTO THE LOWER TO MID 70S.
/21

SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...HEAVY RAIN IS STILL
EXPECTED ACROSS LOWER AND EASTERN PARTS OF THE FORECAST AREA MOSTLY FRI
EVENING AHEAD AND ALONG A COLD FRONT THAT MOVES SLOWLY SOUTH TOWARDS
THE COAST LATE FRI AND FRI EVENING. THE HEAVIEST RAIN WILL BE
GENERALLY ALONG AND SOUTHEAST OF A LINE STRETCHING FROM MOBILE TO
GREENVILLE IN AL INCLUDING MOST AREAS IN THE WESTERN FL PANHANDLE.
RAINFALL TOTALS FROM 2 TO 4 INCHES LOCALLY WILL STILL BE POSSIBLE
MOSTLY DURING THE EVENING HOURS. AT THIS TIME A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL AREAS IN THE FORECAST AREA THROUGH FRI
EVENING BUT COULD BE TRIMMED BACK TO THE WEST AND NORTH POSSIBLY BY
EARLY FRI EVENING. AS FOR THE THREAT FOR SEVERE WEATHER CONDITIONS
LESSEN THROUGHOUT THE DAY ON FRI CONTINUING INTO FRI NIGHT AS THE
BOUNDARY LAYER BECOMES MORE SATURATED AND INSTABILITY VALUES
DECREASE. BY SUNRISE ON SAT SKIES WILL BEGIN TO CLEAR GENERALLY FROM
WEST TO EAST LEADING TO MORE SUN THEN CLOUDS LATER IN THE DAY. BY SAT
NIGHT SKIES REMAIN MOSTLY CLEAR WITH UNSEASONABLY COOL TEMPS RANGING
FROM THE MIDDLE 40S FOR MOST INLAND AREAS AND THE UPPER 40S TO NEAR
50 CLOSER TO THE COAST. HIGHS BOTH SAT AND SUN WILL BE IN THE LOWER
70S WITH A BRISK NORTHERLY WIND FLOW ON SAT CONTINUING THROUGH EARLY
SUN. NORTHERLY WINDS DIMINISH LATER IN THE DAY ON SUN FOLLOWED BY A
LIGHT ONSHORE FLOW SETTING UP LATE SUN AFTERNOON.

LONG TERM /MONDAY THROUGH THURSDAY/...BY EARLY MON MAIN UPPER TROF
AXIS EVENTUALLY MOVES EAST OF THE REGION WITH A WEAK UPPER RIDGE
MOVING ACROSS THE REGION LATE MON THROUGH TUE...FOLLOWED BY ANOTHER
DEEPENING TROF MOVING DOWN FROM THE CENTRAL CANADA AND ACROSS THE MS
RIVER VALLEY WED THROUGH THU. RAIN CHANCES RETURN TO THE FORECAST
AREA BY LATE WED CONTINUING THROUGH THU EVENING. THIS NEXT UPPER
SYSTEM CONTINUES TO DIG AND MOVES OFF TO THE EAST BY EARLY FRI
MORNING. BETTER CLOUDS ARE NOTED BY EARLY WED CONTINUING THROUGH
THU EVENING. AS FOR TEMPS DAYTIME HIGHS WILL BE NEAR SEASONAL
AVERAGES...GENERALLY IN THE MID 70S MON THROUGH THU...WITH LOWS BELOW
AVERAGE EARLY MON THROUGH TUE NIGHT...INCREASING TO NEAR OR SLIGHTLY
BELOW AVERAGE WED NIGHT INTO EARLY THU. LOWS EARLY MON WILL BE IN THE
MID 40S INLAND AND THE LOWER 50S NEAR THE COAST...THEN IN THE UPPER
40S TO LOWER 50S BOTH MON AND TUE NIGHTS. 32/EE

MARINE...AREA MARINE OBSERVATIONS INDICATE SOUTHERLY WINDS HAVE
DECREASED THIS AFTERNOON AND WE CANCELLED THE SMALL CRAFT ADVISORY
THAT WAS PREVIOUSLY IN EFFECT. A LIGHT TO MODERATE ONSHORE FLOW
CONTINUES THROUGH FRIDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT.
THE FRONTAL BOUNDARY IS EXPECTED TO PUSH OFFSHORE LATE FRIDAY NIGHT
WITH AN INCREASING OFFSHORE FLOW SETTING UP IN IT WAKE THROUGH
SATURDAY. SEVERAL ROUNDS OF SHOWERS AND STORMS WILL PASS ACROSS THE
THROUGH FRIDAY NIGHT. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER
NEAR ANY OF THE STRONGER MARINE STORMS. THE STRONGEST STORMS WILL
LIKELY CONTAIN FREQUENT LIGHTNING AND RAPID REDUCTIONS TO VISIBILITY
IN HEAVY RAINS. HIGH PRESSURE EXPANDS EASTWARD ACROSS THE GULF COAST
BY LATE IN THE WEEKEND WITH WINDS DECREASING AND SEAS TRENDING LOWER.
10/21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALZ051>060-
     261>266.

     HIGH RIP CURRENT RISK UNTIL 7 AM CDT FRIDAY FOR ALZ265-266.

FL...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR FLZ201>206.

     HIGH RIP CURRENT RISK UNTIL 7 AM CDT FRIDAY FOR FLZ202-204-206.

MS...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR MSZ067-075-076-
     078-079.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Mar 31, 5:16 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CDT THU MAR 31 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
516 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
REGION THROUGH THIS EVENING. A FEW STRONG STORMS OR AN ISOLATED
SEVERE STORM WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS
EVENING OVER INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA.

SHOWERS AND STORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS THE
REGION LATE TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
WITH LOCALIZED DAMAGING WINDS AND LARGE HAIL...AND POSSIBLY AN
ISOLATED TORNADO SPINUP. LOCALLY HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLOODING OR FLASH FLOODING.

A HIGH RISK OF DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS
CONTINUES ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WITH A FRONTAL BOUNDARY DRAPED ACROSS THE LOCAL AREA FRIDAY AND
FRIDAY NIGHT...MORE ROUNDS OF SHOWERS AND THUNDERSTORMS LIKELY TO
CONTAIN LOCALLY HEAVY RAINS. AREA RAIN GAUGES...FROM TODAY THROUGH
FRIDAY NIGHT...COULD COLLECT UPWARDS OF 2 TO 4 INCHES WITH THE
POTENTIAL FOR LOCALLY HIGHER AMOUNTS CLIMBING TO 6 TO 8 INCHES.
THESE RAINFALL TOTALS ARE EXPECTED TO CREATE AN ELEVATED THREAT OF
MINOR FLOODING ALONG RIVERS AND CREEKS...ALONG POOR DRAINAGE
AREAS...AND ISOLATED FLASH FLOODING.

A MODERATE RISK OF RIP CURRENTS IS FORECAST ON FRIDAY ALONG AREA
BEACHES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH FRIDAY.

GMZ630>635-650-655-670-675-012230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
516 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER NEAR ANY OF THE
STRONGER MARINE STORMS THAT DEVELOP TONIGHT. THE STRONGEST STORMS
WILL LIKELY CONTAIN FREQUENT LIGHTNING AND RAPID REDUCTIONS TO
VISIBILITY IN HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER NEAR ANY OF THE
STRONGER MARINE STORMS FRIDAY AND FRIDAY NIGHT. THE STRONGEST STORMS
WILL LIKELY CONTAIN FREQUENT LIGHTNING AND RAPID REDUCTIONS TO
VISIBILITY IN HEAVY RAINS.

COLD FRONT IS FORECAST TO PUSH SOUTH OF THE COASTAL WATERS LATE
FRIDAY NIGHT...RESULTING IN A MODERATE TO STRONG OFFSHORE FLOW AND A
BUILD IN SEAS THROUGH EARLY SATURDAY.

In the hours before

Special weather statement, Mar 31, 8:55 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
855 PM CDT THU MAR 31 2016

ALZ051-010300-
CHOCTAW AL-
855 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 1000 PM
CDT...

AT 854 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR KINTERBISH TO NEAR DE SOTO.
MOVEMENT WAS EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BUTLER...LISMAN...PENNINGTON AND NEEDHAM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3215 8802 3214 8804
      3211 8805 3209 8804 3206 8807 3207 8810
      3205 8812 3202 8812 3199 8810 3201 8809
      3199 8807 3199 8808 3193 8847 3231 8842
TIME...MOT...LOC 0154Z 283DEG 21KT 3232 8836 3197 8876
Special weather statement, Apr 1, 12:05 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1205 AM CDT FRI APR 1 2016

ALZ051-010545-
CHOCTAW AL-
1205 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHOCTAW COUNTY UNTIL
1245 AM CDT...

AT 1205 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SNELL...OR 14 MILES SOUTH OF CUBA...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CHOCTAW COUNTY.

LAT...LON 3231 8801 3212 8844 3231 8842
TIME...MOT...LOC 0505Z 241DEG 54KT 3223 8844
Special weather statement, Apr 1, 12:39 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1239 AM CDT FRI APR 1 2016

ALZ051-010630-
CHOCTAW AL-
1239 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHOCTAW COUNTY UNTIL 130
AM CDT...

AT 1239 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SNELL...OR 14 MILES NORTHWEST OF BUTLER...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUTLER...LISMAN AND PENNINGTON.

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3200 8846 3231 8842
TIME...MOT...LOC 0539Z 240DEG 49KT 3222 8841
Special weather statement, Apr 1, 12:56 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1256 AM CDT FRI APR 1 2016

ALZ051-053-054-010645-
CLARKE AL-WILCOX AL-CHOCTAW AL-
1256 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHOCTAW...SOUTHWESTERN
WILCOX AND NORTHERN CLARKE COUNTIES UNTIL 145 AM CDT...

AT 1256 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TOXEY...OR 13 MILES SOUTH OF BUTLER...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...PINE HILL...SILAS...COFFEEVILLE...FULTON...GILBERTOWN...TOXEY
AND NEEDHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3211 8805 3209 8804 3206 8807 3207 8810
      3205 8812 3202 8812 3199 8807 3199 8767
      3201 8762 3213 8762 3213 8759 3177 8752
      3170 8837 3188 8847 3192 8847 3215 8802
TIME...MOT...LOC 0556Z 240DEG 49KT 3189 8826
Special weather statement, Apr 1, 1:39 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
139 AM CDT FRI APR 1 2016

ALZ053-054-010730-
CLARKE AL-WILCOX AL-
139 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WILCOX AND NORTH CENTRAL CLARKE
COUNTIES UNTIL 230 AM CDT...

AT 138 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHAWNEE...OR NEAR THOMASVILLE...MOVING EAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...CAMDEN...PINE HILL...YELLOW BLUFF...PINE APPLE...OAK HILL...
CATHERINE AND BOYKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8698 3185 8691 3187 8778
      3199 8782 3199 8767 3200 8763 3213 8762
      3213 8752 3226 8752 3227 8744
TIME...MOT...LOC 0638Z 255DEG 47KT 3198 8773
Special weather statement, Apr 1, 2:19 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
219 AM CDT FRI APR 1 2016

ALZ053>055-057-010800-
BUTLER AL-MONROE AL-CLARKE AL-WILCOX AL-
219 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONROE...WILCOX...
NORTHWESTERN BUTLER AND NORTHEASTERN CLARKE COUNTIES UNTIL 300 AM
CDT...

AT 218 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF WHATLEY...OR 11 MILES EAST OF GROVE HILL...MOVING
NORTHEAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...VREDENBURGH...BEATRICE...YELLOW BLUFF...PINE APPLE...OAK HILL AND
BOYKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8686 3196 8686 3196 8662
      3194 8658 3159 8761 3173 8773 3216 8729
TIME...MOT...LOC 0718Z 239DEG 49KT 3170 8758

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:28 PM CDTSpecial Weather StatementMOBWilcox32 min
Mar 31, 8:43 PM CDTAreal Flood AdvisoryMOBChoctaw32 min
Mar 31, 8:55 PM CDTSpecial Weather StatementMOBChoctaw65 min
Mar 31, 9:20 PM CDTSevere Thunderstorm WarningMOBChoctaw25 min
Apr 1, 12:05 AM CDTSpecial Weather StatementMOBChoctaw40 min
Apr 1, 12:39 AM CDTSpecial Weather StatementMOBChoctaw51 min
Apr 1, 12:56 AM CDTSpecial Weather StatementMOBChoctaw49 min
Apr 1, 1:39 AM CDTSpecial Weather StatementMOBWilcox51 min
Apr 1, 2:19 AM CDTSpecial Weather StatementMOBWilcox41 min
Apr 1, 3:24 AM CDTSpecial Weather StatementMOBConecuh, Monroe51 min
Apr 1, 3:53 AM CDTSpecial Weather StatementMOBConecuh52 min
Apr 1, 4:09 AM CDTSpecial Weather StatementMOBButler, Crenshaw51 min
Apr 1, 4:28 AM CDTSmall Craft AdvisoryMOB54 hr
Apr 1, 4:52 AM CDTSpecial Weather StatementMOBCrenshaw53 min
Apr 1, 5:41 AM CDTSevere Thunderstorm WarningMOBCovington49 min
Apr 1, 7:20 AM CDTAreal Flood AdvisoryMOBBaldwin, Mobile115 min
Apr 1, 7:44 AM CDTSpecial Weather StatementMOBBaldwin46 min
Apr 1, 8:27 AM CDTSpecial Weather StatementMOBEscambia48 min
Apr 1, 8:44 AM CDTFlash Flood WarningMOBBaldwin, Mobile2 hr
Apr 1, 8:53 AM CDTSpecial Weather StatementMOBConecuh, Monroe67 min
Apr 1, 9:13 AM CDTSpecial Weather StatementMOBEscambia47 min
Apr 1, 9:24 AM CDTSpecial Weather StatementMOBCovington36 min
Apr 1, 9:36 AM CDTAreal Flood AdvisoryMOBEscambia114 min
Apr 1, 9:47 AM CDTSpecial Weather StatementMOBButler43 min
Apr 1, 10:05 AM CDTSpecial Marine WarningMOB55 min
Apr 1, 10:06 AM CDTRiver Flood WarningMOBDallas, Monroe, Wilcox3 days
Apr 1, 10:06 AM CDTRiver Flood WarningMOBClarke, Monroe, Wilcox5 days
Apr 1, 10:31 AM CDTAreal Flood AdvisoryMOBBaldwin, Mobile119 min
Apr 1, 10:43 AM CDTAreal Flood AdvisoryMOBConecuh, Covington3 hr
Apr 1, 11:33 AM CDTFlash Flood WarningMOBConecuh, Covington, Escambia3 hr
Apr 1, 12:50 PM CDTAreal Flood AdvisoryMOBBaldwin115 min
Apr 1, 12:56 PM CDTSpecial Marine WarningMOB64 min
Apr 1, 1:51 PM CDTSpecial Marine WarningMOB54 min
Apr 1, 1:54 PM CDTRiver Flood WarningMOBCovington3 days
Apr 1, 1:59 PM CDTRiver Flood WarningMOBCovington, Escambia55 hr
Apr 1, 2:09 PM CDTSpecial Marine WarningMOB51 min
Apr 1, 3:05 PM CDTSpecial Marine WarningMOB85 min
Apr 1, 4:05 PM CDTSpecial Marine WarningMOB25 min
Apr 1, 4:23 PM CDTAreal Flood AdvisoryMOBBaldwin, Covington, Escambia6 hr
Apr 1, 4:31 PM CDTSpecial Marine WarningMOB89 min
Apr 1, 5:41 PM CDTFlash Flood WarningMOBBaldwin, Mobile6 hr
Apr 1, 6:10 PM CDTSpecial Marine WarningMOB95 min
Apr 1, 6:22 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Mobile, Monroe, Washington6 hr
Apr 1, 6:33 PM CDTSpecial Weather StatementMOBBaldwin, Mobile42 min
Apr 1, 6:50 PM CDTAreal Flood AdvisoryMOBConecuh, Covington, Escambia3 hr
Apr 1, 6:59 PM CDTSpecial Marine WarningMOB61 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.